Thunderstorm Wind, Oswego
- When
- July 10, 3:52 PM EST
- Where
- Oswego County, Volney
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.350, -76.367
A cold front crossed the region and brought isolated severe thunderstorms to parts of the area. The thunderstorm winds downed trees and limbs.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
A cold front crossed the region and brought isolated severe thunderstorms to parts of the area. The thunderstorm winds downed trees and limbs. In Webster, a tree fell on and damaged a shed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jul 10, 12:52 PM EST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 152 PM EDT MON JUL 10 2006 .SHORT TERM /TONIGHT THROUGH THURSDAY/... WILL KEEP THIS SHORT AND SWEET...WITH PRODUCTS GOING OUT EARLY IN ORDER TO FOCUS ON SEVERE WEATHER POTENTIAL... COLD FRONT APPROACHING WITH PULSE STORMS DEVELOPING AHEAD OF IT UNDER GOOD INSTABILITY AND AMPLE DAYTIME HEATING. EXPECT SOME SEVERE WEATHER WITH SOME OF THE PULSE STORMS THIS AFTERNOON AND AGAIN AS THE MAIN LINE OF CONVECTION HEADS INTO WESTERN NY LATER THIS AFTERNOON...ROUGHLY AROUND 430 PM. CONVECTION ASSOCIATED WITH COLD FRONT SHOULD DIMINISH IN INTENSITY AFTER NIGHTFALL. TUESDAY LOOKS QUIET...THEN WE WILL HAVE TO DEAL WITH A WARM FRONT MOVING IN LATE TUESDAY NIGHT OR EARLY WEDNESDAY. WILL BEEF UP THE CHANCE OF PRECIPITATION AND USE LIKELY OR CATEGORICAL QUALIFIERS. BOTH THE NAM-WRF AND GFS MAY BE OVERDOING THE AMOUNT OF PRECIPITATION BUT NEARLY ALL EMSEMBLE MEMBERS ARE NOW INDICATING PRECIPITATION. COLD FRONT TRAILS ON THURSDAY FOR THE CONTINUED MENTION OF A CHANCE OF SHOWERS AND THUNDERSTORMS. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... THE DOMINANT FEATURE WILL BE A BROAD RIDGE THAT WILL EXPAND FROM THE NATIONS MID SECTION TO INCLUDE NEARLY ALL OF THE EASTERN TWO THIRDS OF THE COUNTRY. AS A RESULT IT WILL BE QUITE WARM DURING THIS PERIOD...PARTICULARLY NEXT WEEKEND. A NEARLY STATIONARY FRONTAL BOUNDARY ACROSS PENNSYLVANIA WILL WEAKEN AND GIVE WAY TO A HOT HUMID SOUTHWEST FLOW AS A BERMUDA HIGH PATTERN BECOMES ESTABLISHED BY SUNDAY. A WEAK FRONT WILL CROSS THE AREA SATURDAY, BUT AT THIS TIME IT APPEARS MOISTURE WILL BE LIMITED, AND THE CHANCE OF RAIN IS TOO LOW TO MENTION, THOUGH IT WILL SHOW AS A SLIGHT CHANCE IN THE GRIDS. THE GFS SHOWS 850 MB TEMPERATURES CLIMBING TO THE UPPER TEENS ON FRIDAY AND THEN TO AROUND 20 SUNDAY AND MONDAY. THIS WILL MAKE FOR HOT AFTERNOONS WITH 90+ DEGREE READINGS LIKELY AWAY FROM THE LAKES. && .AVIATION... VISIBILITY WILL GENERALLY BE 5 TO 7 MILES IN MID SUMMER HAZE TODAY WITH CEILINGS ABOVE 7000 FT. SCATTERED THUNDERSTORMS WILL REDUCE VISIBILITY TO IFR WITH MVFR CEILINGS. SOME THUNDERSTORMS MAY HAVE DAMAGING HAIL OR VERY STRONG WINDS. MORE WIDESPREAD MVFR CONDITIONS ARE EXPECTED TONIGHT AS THE CORE OF AN UPPER SHORTWAVE WILL PASS OVERHEAD AND TO OUR EAST. CEILINGS OF 1500-2500 FT ARE CURRENTLY FOUND UPSTREAM UNDER THE SHORTWAVE...AND THESE LOWER CEILINGS WILL LIKELY CROSS OUR REGION TONIGHT. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...ZAFF SHORT TERM...ZAFF LONG TERM...APB AVIATION...APB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 337 AM EDT MON JUL 10 2006 NYZ001>008-010>014-019>021-085-110745- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 337 AM EDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL CROSS THE REGION TODAY AND BE ACCOMPANIED BY A FEW SHOWERS AND THUNDERSTORMS. THE ACTIVITY WILL BE FOCUSED IN TWO PERIODS...THE EARLY AND MID MORNING HOURS WEST OF THE GENESEE VALLEY...AND AGAIN DURING THE AFTERNOON HOURS FROM THE SOUTHERN TIER UP ACROSS THE GENESEE VALLEY INTO THE FINGER LAKES. THERE IS A SLIGHT CHANCE THAT ONE OR TWO OF THESE AFTERNOON STORMS COULD REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-110745- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 337 AM EDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND THUNDERSTORMS WILL CROSS THE WATERS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF SFM
The Ft Drum radar (KTYX), 71 km away, was scanning. The volume nearest the first event began at 20:52 UTC.
3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521111, 5521112, 5521113.